Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 9, 2021, 9:30 PM CDT for Muskogee County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 9:30 PM CDT (02:30 UTC)
- Expired
- Apr 9, 2021, 10:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219 WWUS84 KTSA 100230 SPSTSA Special Weather Statement National Weather Service Tulsa OK 930 PM CDT Fri Apr 9 2021 OKZ068-070-072-100300- Muskogee OK-Sequoyah OK-Cherokee OK- 930 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... SOUTHEASTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 1000 PM CDT... At 930 PM CDT, a strong thunderstorm was located over Braggs, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Fort Gibson... Braggs... Cookson... Cherokee Landing State Park... Greenleaf State Park... Pumpkin Center... Lake Tenkiller State Park... Summit... Box... A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for east central Oklahoma. LAT...LON 3580 9485 3551 9489 3562 9550 3581 9529 TIME...MOT...LOC 0230Z 276DEG 28KT 3568 9519 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:28 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 9, 6:28 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
628 PM CDT Fri Apr 9 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Storms organizing into a squall line over NE OK and will impact
all 3 NE OK terminals early with a period of IFR vsbys in +TSRA
mainly in the 00-02z range.
Further east and south mainly between 02-04z with storms exiting
to the east at that time. NW winds to ensue behind the front with
sfc gusts 25-30kts for much of the overnight. MVFR cigs will prevail
into tomorrow morning before lifting to VFR categories. Sfc winds
will continue to gust up to 25kts for most of the remaining portion
of the TAF period at all sites.
&&
.PREV DISCUSSION... /Issued 239 PM CDT Fri Apr 9 2021/
DISCUSSION...
Main focus for this forecast will be on the potential for severe
weather through this afternoon and evening. Some ongoing
convection across parts of northwest Arkansas associated with a
lead impulse could pose a limited hail threat for the next hour or
so, however a more robust and widespread severe threat is likely
to develop in the 21z-03z time frame.
Most recent surface analysis shows a cold front moving fairly
quick across far northwest Oklahoma, with a pre-frontal sfc
boundary extending along and near I-44 in northeast OK to west of
the OKC area, where an apparent wave was present along the
boundary. The quality of low level moisture return north has been
inhibited somewhat by ongoing elevated convection across
eastern/central TX, nonetheless low-mid 60s dew points are present
near the Red R. in SE/SC OK. CAM solutions remain consistent with
development of scattered cells along the front by around 20-21z
across northeast OK, growing quickly into a more linear mode as
they move east- southeast. The initial cells will pose a large
hail threat which trends more toward damaging wind through the
evening. The line of storms should then accelerate and sweep
southeast of the area by midnight. The tornado threat is likely
to be more confined to initial more discrete development, however
it appears sufficient low level shear will exist this evening for
potential QLCS type tornadoes.
Gusty northwest winds will arrive behind the front this evening
and will continue through Saturday. Wrap around low clouds with a
few lingering showers possible across far northeast areas.
Temperatures will remain relatively cool Saturday, but rebound
quickly Sunday. Fire weather will be of some concern during this
time in areas that miss out on the heaviest rain tonight, though
critical weather conditions are not anticipated.
A prolonged stretch of cooler than normal weather looks likely
next week with a cool Canadian airmass arriving Monday and
remaining in place for several days. A more zonal flow aloft will
develop with several impulses traversing east, resulting in
periodic rain chances. The NBM solution was generally followed
with mostly low rain chances, with signal for a possible uptick
Tuesday night/Wednesday.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 11 PM CDT this evening for OKZ054>057-
059>062-064>067.
AR...None.
&&
AVIATION.....23Hazardous weather outlook, Apr 9, 5:01 PM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 501 PM CDT Fri Apr 9 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 PM CDT Fri Apr 9 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Eastern Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 7 PM. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms are expected to continue to expand in coverage across northeast Oklahoma late this afternoon and spread east and southeast into northwest Arkansas and southeast Oklahoma this evening as a cold front moves into the region. Storms will likely quickly become severe with large hail up to 2 inches and greater and damaging wind gusts being the primary threats. Discrete storms into this evening will also pose a risk for tornadoes. Storm coverage should organize into more of a linear complex this evening as the cold front moves across eastern Oklahoma and northwest Arkansas. In response, storms should transition to more of a damaging wind threat with gusts of 60 to 70 mph possible through the late evening hours. A low tornado potential may also be possible through late evening, especially along the leading line of the linear complex. Also through this evening, locally heavy rainfall could create localized areas of flash flooding potential. Forecast rainfall amounts in the half inch to one and a half inch range will be possible through this evening. Precipitation is forecast to taper off from west to east and exit southeast Oklahoma and northwest Arkansas by late evening with the departing cold front. Behind the cold front, gusty northwesterly winds of 20 to near 40 mph are forecast over mainly eastern Oklahoma through late evening before the cold front pulls far enough away from the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Very High Fire Weather Potential...High Wind Potential. SUNDAY...Very High Fire Weather Potential. MONDAY...Thunderstorm Potential...Very High Fire Weather Potential. TUESDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Gusty north winds will continue on Saturday which will raise fire weather concerns for locations which receive little to no rainfall today. The next chance for showers and isolated thunderstorms returns by early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 9, 9:00 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Tulsa OK 900 PM CDT Fri Apr 9 2021 ARZ001-010-OKZ063-068-069-100230- Benton AR-Washington AR-Adair OK-Cherokee OK-Delaware OK- 900 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON...NORTHWESTERN WASHINGTON...SOUTHEASTERN DELAWARE...NORTHERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 930 PM CDT... At 859 PM CDT, a strong thunderstorm was located 4 miles east of Scraper, moving east at 55 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Springdale... Rogers... Bentonville... Bella Vista... Siloam Springs... Farmington... Prairie Grove... Gentry... Tontitown... West Fork... Lincoln... Cave Springs... Decatur... Westville... Greenland... West Siloam Springs... Colcord... Kansas... Highfill... This includes Interstate 49 between mile markers 55 and 76, and between mile markers 82 and 91. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern and east central Oklahoma. A Severe Thunderstorm Watch also remains in effect until 200 AM CDT for northwestern Arkansas. LAT...LON 3595 9493 3636 9488 3642 9417 3596 9416 TIME...MOT...LOC 0159Z 272DEG 49KT 3610 9477
Local storm report, Apr 9, 9:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL ALDERSON 34.90N 95.69W
04/09/2021 M0.75 INCH PITTSBURG OK EMERGENCY MNGR
&&Local storm report, Apr 9, 9:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 1 W KREBS 34.93N 95.72W
04/09/2021 E0.75 INCH PITTSBURG OK PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, Apr 9, 9:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
924 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 1 W WARNER 35.49N 95.32W
04/09/2021 M1.00 INCH MUSKOGEE OK FIRE DEPT/RESCUE
&&Local storm report, Apr 9, 9:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
927 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 2 N DOW 34.91N 95.60W
04/09/2021 M1.00 INCH PITTSBURG OK EMERGENCY MNGR
&&Special weather statement, Apr 9, 9:30 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 930 PM CDT Fri Apr 9 2021 OKZ068-070-072-100300- Muskogee OK-Sequoyah OK-Cherokee OK- 930 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... SOUTHEASTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 1000 PM CDT... At 930 PM CDT, a strong thunderstorm was located over Braggs, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Fort Gibson... Braggs... Cookson... Cherokee Landing State Park... Greenleaf State Park... Pumpkin Center... Lake Tenkiller State Park... Summit... Box... A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for east central Oklahoma. LAT...LON 3580 9485 3551 9489 3562 9550 3581 9529 TIME...MOT...LOC 0230Z 276DEG 28KT 3568 9519
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:02 PM CDT | Special Weather Statement | TSA | Rogers | 28 min |
| Apr 9, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| Apr 9, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 48 min |
| Apr 9, 7:24 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Apr 9, 7:29 PM CDT | Special Weather Statement | TSA | Ottawa | 31 min |
| Apr 9, 7:38 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 37 min |
| Apr 9, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 52 min |
| Apr 9, 7:41 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 20 min |
| Apr 9, 7:52 PM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 23 min |
| Apr 9, 7:56 PM CDT | Special Weather Statement | TSA | Okfuskee | 34 min |
| Apr 9, 8:02 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 29 min |
| Apr 9, 8:28 PM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 32 min |
| Apr 9, 8:29 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 46 min |
| Apr 9, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 41 min |
| Apr 9, 8:59 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 50 min |
| Apr 9, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 42 min |
| Apr 9, 9:24 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 66 min |
| Apr 9, 9:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 48 min |
| Apr 9, 9:35 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 55 min |
| Apr 9, 9:37 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 38 min |
| Apr 9, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, LeFlore, Pushmataha | 47 min |
| Apr 9, 10:24 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Apr 9, 10:33 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 42 min |
| Apr 9, 9:00 PM CDT | Special Weather Statement | TSA | Benton, Washington | 30 min |
| Apr 9, 10:07 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 23 min |
| Apr 9, 10:12 PM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.